MAUDE Adverse Event Report: STRYKER SPINE-FRANCE XIA 3 PEDICLE MARKERS (SET OF 6); ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE XIA 3 PEDICLE MARKERS (SET OF 6); ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48237081
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Device Embedded In Tissue or Plaque (3165)
Date of Event 05/15/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; surgeon marked his pedicles with pedicle markers.When they took a lateral x-ray to confirm the location we noticed the pedicle in l4 was broken off.He could not retrieve the broken tip from the pedicle and left it in the patient.
 
Additional Manufacturer Narrative
Method: visual analysis; device history review, complaint history review, risk assessment.Result: manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.The visual inspection of the device showed that the pedicle was fractured at the tip.Conclusion: the plausible root cause of the event was determined to be -use error- excessive force applied to get through the resistance provided by an unsuitable angle resulting in the fracture of the device.
 
Event or Problem Description

Brand Name
XIA 3 PEDICLE MARKERS (SET OF 6)
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6635403
Report Number0009617544-2017-00237
Device Sequence Number1082946
Product Code LXH
UDI-Device Identifier07613327265590
UDI-Public(01)07613327265590
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48237081
Device Catalogue Number48237081
Device Lot Number104161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2017
Initial Date Received by Manufacturer 05/15/2017
Supplement Date Received by Manufacturer05/15/2017
Initial Report FDA Received Date06/12/2017
Supplement Report FDA Received Date08/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age44 YR